Alert archive / New York / Small Craft Advisories in 2018
Small Craft Advisory 35, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 26, 2018, 1:47 PM EDT. It took effect at Mar 27, 2018, 4:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2018, 1:47 PM EDT (17:47 UTC)
- In effect from
- Mar 27, 2018, 4:00 AM EDT
- Expired
- Mar 28, 2018, 1:34 AM EDT
- In force
- 22 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
022 WHUS71 KBUF 261747 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 147 PM EDT Mon Mar 26 2018 LEZ040-041-270200- /O.NEW.KBUF.SC.Y.0035.180327T0800Z-180328T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 147 PM EDT Mon Mar 26 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT TUESDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 4 AM to 8 PM EDT Tuesday. * WINDS...South to 30 knots. * WAVES...1 foot or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
9 follow-up statements
445 WHUS71 KBUF 262020 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 420 PM EDT Mon Mar 26 2018 LEZ040-041-270400- /O.CON.KBUF.SC.Y.0035.180327T0800Z-180328T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 420 PM EDT Mon Mar 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT TUESDAY... * WINDS...South to 30 knots. * WAVES...1 foot or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
173 WHUS71 KBUF 270215 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1015 PM EDT Mon Mar 26 2018 LEZ040-041-271000- /O.CON.KBUF.SC.Y.0035.180327T0800Z-180328T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1015 PM EDT Mon Mar 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT TUESDAY... * WINDS...South 15 to 25 knots. * WAVES...1 foot or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
783 WHUS71 KBUF 270602 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 202 AM EDT Tue Mar 27 2018 LEZ040-041-271415- /O.CON.KBUF.SC.Y.0035.180327T0800Z-180328T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 202 AM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...South 15 to 25 knots. * WAVES...1 foot or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
391 WHUS71 KBUF 270925 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 525 AM EDT Tue Mar 27 2018 LOZ043>045-271730- /O.EXB.KBUF.SC.Y.0035.180327T1500Z-180328T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 525 AM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT WEDNESDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 11 AM this morning to 2 AM EDT Wednesday. * WINDS...South 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ040-041-271730- /O.CON.KBUF.SC.Y.0035.000000T0000Z-180328T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 525 AM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...South 20 to 25 knots. * WAVES...1 foot or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
851 WHUS71 KBUF 271443 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1043 AM EDT Tue Mar 27 2018 LEZ040-041-272245- /O.CON.KBUF.SC.Y.0035.000000T0000Z-180328T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1043 AM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...South 20 to 25 knots. * WAVES...1 foot or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043>045-272245- /O.CON.KBUF.SC.Y.0035.180327T1500Z-180328T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1043 AM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...South 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
500 WHUS71 KBUF 272051 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 451 PM EDT Tue Mar 27 2018 LEZ040-041-272200- /O.CAN.KBUF.SC.Y.0035.000000T0000Z-180328T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 451 PM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$ LOZ043>045-280500- /O.CON.KBUF.SC.Y.0035.000000T0000Z-180328T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 451 PM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...South 15 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
857 WHUS71 KBUF 272359 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 759 PM EDT Tue Mar 27 2018 LOZ043>045-280600- /O.CON.KBUF.SC.Y.0035.000000T0000Z-180328T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 759 PM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...South 15 to 20 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
195 WHUS71 KBUF 280242 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1042 PM EDT Tue Mar 27 2018 LOZ043>045-280600- /O.CON.KBUF.SC.Y.0035.000000T0000Z-180328T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1042 PM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...South 15 to 25 knots. * WAVES...2 to 4 feet...but higher well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
745 WHUS71 KBUF 280534 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 134 AM EDT Wed Mar 28 2018 LOZ043>045-280645- /O.CAN.KBUF.SC.Y.0035.000000T0000Z-180328T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 134 AM EDT Wed Mar 28 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 10:42 AM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 26, 10:42 AM EDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1042 AM EDT Mon Mar 26 2018 .SYNOPSIS... Strong high pressure will drift east across Quebec today, with a ridge extending down into the Great Lakes providing another day of dry weather. Warmer air will arrive today and remain in place for much of the week. A slow moving cold front will bring occasional rain showers Tuesday through Wednesday. && .NEAR TERM /THROUGH TONIGHT/... Another dry and quiet weather day is expected today, as a ridge of surface high pressure stretches across the region, with western and north central New York still within deep dry air with precipitable water values off the 12z KBUF sounding at less than 0.2". Temperatures today will be warmer than previous days, as low level winds veer to more southeast bringing some weak warm air advection. This along with a day of nearly full sunshine will help highs reach the mid to upper 40s in many areas, with upper 30s to lower 40s for the eastern Lake Ontario region. Tonight, the high will drift east of the area, ahead of troughing in the Rockies. The flow will turn southerly which will strengthen the warm air advection. This should bring in more mid and upper level cloudiness, especially across western New York, but precipitation associated with approaching warm front should hold off until Tuesday. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... High pressure will extend from GA to ME while a cold front extends from the Central Great Lakes to eastern TX Tuesday. An upper level ridge will be moving across New England and a southwesterly LLJ will enter the eastern Great Lakes Tuesday morning. This 40-50kt LLJ will transport warm, moist air over cool surface air resulting in precipitation starting across Western NY. At this time, temperatures will be near freezing when the precipitation moves across Lake Erie and Ohio early Tuesday morning. There is the potential for a few hours of freezing rain, mainly across the Southern Tier where temperatures may still be below freezing during the onset of precipitation Tuesday morning. Temperatures will climb above freezing by late morning as warm air advection pushes northeastward and precipitation will become all rain. Rain will spread across Western NY and the North Country through the afternoon. The cold front will slowly approach Western NY from the Ohio Valley Tuesday and Tuesday night. Rain showers and mild temperatures are expected during this time with temperatures reaching the low-mid 40s on Tuesday and mid to upper 30s Tuesday night. Rainfall amounts will range from 0.25-0.5 inch. The cold front will become washed out as it moves across the eastern Great Lakes and rain showers will taper off from west to east. Although Wednesday will be mostly cloudy, cold air advection is not anticipated and temperatures will reach the low to mid 50s. High pressure briefly moves into the region Wednesday night through Thursday. Dry air advection will occur briefly Thursday and a mix of sun and clouds are expected for at least the first half of the day. Medium range model guidance diverge on the next system that will impact the region Thursday night into Friday. Thursday looks to be the warmest day of the week with temperatures reaching the mid 50s. && .LONG TERM /FRIDAY THROUGH SUNDAY/... A broad upper level trough will be across much of the central U.S. Friday. The 00z suite of medium range model guidance continues to diverge on the timing of another round of precipitation for the end of the work week and the start of the weekend. The last few runs of model guidance has kept consistent in showing low pressure bringing rain or snow during this time. Given both this trend and the better consistency seen in the latter two packages...have elected to boost precipitation chances up a bit and into the likely range for Friday and Friday night...with another round of rain Friday into Friday evening then likely mixing with and/or changing to wet snow Friday night as colder air wraps in on the backside of the low. Following the departure of this system...the GEM/ECMWF remain fairly consistent in building high pressure and drier/colder air eastward across our region through the weekend...while the GFS remains an outlier in bringing another flat/fast moving wave through our region Saturday/Saturday night...followed by a return to drier weather Sunday. At this point will continue to lean toward the former packages/continuity and indicate a return to somewhat below normal temperatures for the weekend along with a gradual drying trend...with mainly dry weather returning by Sunday per a current model consensus. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... High pressure provide VFR conditions through tonight. Outlook... Tuesday...VFR deteriorating to MVFR with showers likely. Tuesday night and Wednesday...MVFR/IFR with occasional showers. Thursday...Mainly VFR. Thursday night and Friday...MVFR/IFR with a chance of rain. && .MARINE... Strong high pressure will build from southern Quebec into New England and the Canadian Maritimes today. Northeast winds up to 15 knots will become more easterly today. Winds will become more southeasterly tonight and Tuesday, directing most of the choppy wave action into Canadian waters. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...TMA NEAR TERM...TMA/Zaff SHORT TERM...HSK/Zaff LONG TERM...HSK/JJR AVIATION...TMA/Zaff MARINE...TMA
Hazardous weather outlook, Mar 26, 5:16 AM EDT, 8 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 516 AM EDT Mon Mar 26 2018 NYZ002>008-014-270930- Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario- 516 AM EDT Mon Mar 26 2018 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-270930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 516 AM EDT Mon Mar 26 2018 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-010>013-019>021-085-270930- Niagara-Northern Erie-Genesee-Wyoming-Livingston-Chautauqua- Cattaraugus-Allegany-Southern Erie- 516 AM EDT Mon Mar 26 2018 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Freezing rain is possible as precipitation moves into Western NY late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A brief period of freezing rain is possible as precipitation moves into Western NY Tuesday morning. Any freezing rain will transition to rain by lunchtime Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.